Q:

What happens when a person takes too many painkillers?

A:

Quick Answer

Some of the consequences of overdosing on painkillers include difficulty in breathing, sleeping for prolonged hours, addiction, falling into a coma and death. Painkillers are some of the most commonly abused drugs, as reported by the National Institute on Drug Abuse of the National Institutes of Health.

Continue Reading

Full Answer

When a person has overdosed on a painkiller, he or she is likely to have certain signs and symptoms with one of the most common being nausea. The individual will have enlarged pupils of the eye and may equally experience constipation. It is highly encouraged that people take the appropriate amount of painkillers as prescribed by a qualified doctor in order to avoid complications.

A person that has taken too much of a painkiller is likely to have a hard time breathing and may easily lose breath. The individual is likely to feel weak and may fall asleep for longer than usual. In severe cases, a person that has taken too many painkillers may fall into a coma or die.

Continual use of painkillers is likely to create a condition called addiction, which means the person will start depending on the drug to feel well. The best way to treat addiction is through rehabilitation. It is a good idea to contact a medical professional when experiencing any case of painkiller overdose or abuse.

Learn more about Side Effects
Sources:

Related Questions

Explore